Alert archive / Georgia / Small Craft Advisories in 2011
Small Craft Advisory 4, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at Jan 11, 2011, 3:23 PM EST. It was in force for 44 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2011, 3:23 PM EST (20:23 UTC)
- Expired
- Jan 13, 2011, 11:00 AM EST
- In force
- 44 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
716 WHUS72 KCHS 112023 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 323 PM EST TUE JAN 11 2011 AMZ350-352-354-120430- /O.NEW.KCHS.SC.Y.0004.110111T2023Z-110112T2100Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 323 PM EST TUE JAN 11 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ374-120430- /O.NEW.KCHS.SC.Y.0004.110111T2023Z-110113T1100Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 323 PM EST TUE JAN 11 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ330-120430- /O.NEW.KCHS.SC.Y.0004.110111T2023Z-110112T1700Z/ CHARLESTON HARBOR- 323 PM EST TUE JAN 11 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
7 follow-up statements
693 WHUS72 KCHS 120252 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 952 PM EST TUE JAN 11 2011 AMZ350-352-354-121100- /O.CON.KCHS.SC.Y.0004.000000T0000Z-110112T2100Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 952 PM EST TUE JAN 11 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ374-121100- /O.CON.KCHS.SC.Y.0004.000000T0000Z-110113T1100Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 952 PM EST TUE JAN 11 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ330-121100- /O.CON.KCHS.SC.Y.0004.000000T0000Z-110112T1700Z/ CHARLESTON HARBOR- 952 PM EST TUE JAN 11 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
415 WHUS72 KCHS 120825 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 325 AM EST WED JAN 12 2011 AMZ350-352-354-121630- /O.EXT.KCHS.SC.Y.0004.000000T0000Z-110112T2200Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 325 AM EST WED JAN 12 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ330-121630- /O.EXT.KCHS.SC.Y.0004.000000T0000Z-110112T2200Z/ CHARLESTON HARBOR- 325 AM EST WED JAN 12 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ374-121630- /O.CON.KCHS.SC.Y.0004.000000T0000Z-110113T1100Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 325 AM EST WED JAN 12 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
274 WHUS72 KCHS 121649 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC ISSUED BY NATIONAL WEATHER SERVICE COLUMBIA SC 1149 AM EST WED JAN 12 2011 AMZ350-352-354-122200- /O.CON.KCHS.SC.Y.0004.000000T0000Z-110112T2200Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 1149 AM EST WED JAN 12 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ374-130100- /O.CON.KCHS.SC.Y.0004.000000T0000Z-110113T1100Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1149 AM EST WED JAN 12 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ330-122200- /O.CON.KCHS.SC.Y.0004.000000T0000Z-110112T2200Z/ CHARLESTON HARBOR- 1149 AM EST WED JAN 12 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
358 WHUS72 KCHS 122133 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 433 PM EST WED JAN 12 2011 AMZ350-352-354-130400- /O.EXT.KCHS.SC.Y.0004.000000T0000Z-110113T0400Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 433 PM EST WED JAN 12 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ330-130400- /O.EXT.KCHS.SC.Y.0004.000000T0000Z-110113T0400Z/ CHARLESTON HARBOR- 433 PM EST WED JAN 12 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ374-130545- /O.CON.KCHS.SC.Y.0004.000000T0000Z-110113T1100Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 433 PM EST WED JAN 12 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
119 WHUS72 KCHS 130255 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 955 PM EST WED JAN 12 2011 AMZ330-130400- /O.CAN.KCHS.SC.Y.0004.000000T0000Z-110113T0400Z/ CHARLESTON HARBOR- 955 PM EST WED JAN 12 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ AMZ350-352-354-131100- /O.EXT.KCHS.SC.Y.0004.000000T0000Z-110113T1100Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 955 PM EST WED JAN 12 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ374-131100- /O.CON.KCHS.SC.Y.0004.000000T0000Z-110113T1100Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 955 PM EST WED JAN 12 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
557 WHUS72 KCHS 130807 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 307 AM EST THU JAN 13 2011 AMZ350-352-354-131600- /O.EXT.KCHS.SC.Y.0004.000000T0000Z-110113T1600Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 307 AM EST THU JAN 13 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EST THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ374-131600- /O.EXT.KCHS.SC.Y.0004.000000T0000Z-110113T1600Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 307 AM EST THU JAN 13 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EST THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
747 WHUS72 KCHS 131541 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1041 AM EST THU JAN 13 2011 AMZ350-352-354-131645- /O.EXP.KCHS.SC.Y.0004.000000T0000Z-110113T1600Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 1041 AM EST THU JAN 13 2011 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM EST THIS MORNING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM EST THIS MORNING. $$ AMZ374-131645- /O.EXP.KCHS.SC.Y.0004.000000T0000Z-110113T1600Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1041 AM EST THU JAN 13 2011 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM EST THIS MORNING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM EST THIS MORNING. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Jan 11, 12:48 PM EST, 2 hours 35 minutes earlier.
Area forecast discussion, Jan 11, 12:48 PM EST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1248 PM EST TUE JAN 11 2011 .SYNOPSIS... LOW PRESSURE OFFSHORE WILL MOVE AWAY TO THE NORTHEAST THIS AFTERNOON. STRONG AND COLD HIGH PRESSURE WILL BUILD OVER THE REGION DURING THE MID AND LATE WEEK PERIOD KEEPING TEMPERATURES WELL BELOW NORMAL. THE WEATHER WILL BECOME MORE UNSETTLED EARLY NEXT WEEK AS THE NEXT STORM SYSTEM APPROACHES FROM THE WEST. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A LOW PRESSURE SYSTEM LOCATED OFF THE NORTH CAROLINA COAST WILL MOVE NORTHEAST TODAY. LIGHT NORTHWEST WINDS WILL CONTINUE THROUGH THE AFTERNOON HOURS INTO THE EVENING. LOW CLOUDS AND FOG WILL CONTINUE TO BE AN ISSUE THROUGH THE AFTERNOON WITH VISIBILITIES BETWEEN 2 AND 4 MILES EXPECTED. LIGHT WINDS AT THE SURFACE WILL SLOWLY INCREASE VISIBILITIES THROUGH THE AFTERNOON. THE LOW STRATUS STRETCHES BACK THROUGH MUCH OF THE SOUTHEAST WITH AN 8-10C LOW LEVEL INVERSION HOLDING LOW LEVEL MOISTURE NEAR THE SURFACE ACROSS THE CWA. IT WILL BE VERY DIFFICULT FOR THE ATMOSPHERE TO OVERCOME THIS INVERSION TODAY RESULTING IN PERSISTENT OVERCAST SKIES THROUGH THE AFTERNOON. DOWNSLOPE FLOW LATER THIS AFTERNOON AND AN APPROACHING COLD FRONT WILL EVENTUALLY DISSIPATE CLOUD COVER FROM WEST TO EAST...BUT THIS WILL LIKELY NOT BE UNTIL THE EVENING HOURS. HIGH TEMPERATURES HAVE BEEN ADJUSTED DOWN ACROSS THE BOARD TODAY WITH TEMPERATURES HAVING A TOUGH TIME REBOUNDING WITH THE CONTINUING CLOUD COVER. EXPECT HIGHS IN THE MIDDLE 40S SOUTH TO MIDDLE TO UPPER 30S NORTH. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/... TONIGHT...LOW PRESSURE OFF THE NC COAST THIS EVENING WILL CONTINUE TO MOVE WELL NORTHEAST AWAY FROM THE AREA AS DRIER AIR MOVES IN FROM THE NW. SKIES WILL GRADUALLY BE CLEARING OUT AS A DEEP SOLID WEST FLOW DEVELOPS. LOW TEMPERATURES WILL DROP TO THE MID 20S WELL INLAND WITH UPR 20S ALL THE WAY TO THE HIGHWAY 17 CORRIDOR. ALONG THE SHORES...LOWS ARE EXPECTED TO REACH THE FREEZING MARK. THE MAIN CONCERN WILL AGAIN BE BLACK ICE OVERNIGHT. THE AMOUNT OF ROADWAY MOISTURE WILL BE DEPENDENT ON HOW MUCH DRYING OCCURS DURING THE DAY. GIVEN THE EXPECTED LACK OF SUNSHINE DURING THE DAY TO ASSIST WITH DRYING AND THE FREEZING TEMPERATURES EXPECTED OVERNIGHT...IT WOULD NOT BE UNREASONABLE TO HAVE ANOTHER WINTER WX ADVISORY FOR BLACK ICE ISSUED TONIGHT. WED THROUGH FRI...THE PATTERN OF HAVING AN BROAD UPPER LEVEL TROUGH OVER THE ERN CONUS WILL PERSIST WED THROUGH FRI. THIS WILL MAINTAIN TEMPERATURES WELL BELOW NORMAL THROUGH THE PERIOD UNDER A COLD WNW TO NW FLOW. EVEN WITH HIGH PRESSURE SLOWLY MAKING INROADS INTO THE AREA WHICH WILL KEEP SKIES CLEAR TO MOSTLY CLEAR THROUGH THE PERIOD...HIGH TEMPS WILL REMAIN IN THE LOW-MID 40S WED-THU... RISING TO THE MID-40S TO AROUND 50 ON FRI. LOWS WED NIGHT AND THU NIGHT WILL DROP INTO THE UPPER TEENS WELL INLAND...THE LOW-MID 20S CLOSER TO THE HIGHWAY 17 CORRIDOR...AND TO THE LOW 30S ALONG THE SHORES. LAKE WINDS...WE MAY NEED A LAKE WIND ADVISORY FOR LAKE MOULTRIE TONIGHT THROUGH WEDNESDAY NIGHT DUE TO STRONG COLD AIR ADVECTION ACROSS THE RELATIVELY WARMER LAKE WATERS AND ELEVATED LOW LEVEL WIND FIELDS. HOWEVER...PROBABILITIES ARE NOT HIGH ENOUGH YET TO JUSTIFY THE ADVISORY...WITH WINDS CAPPED AT 15-20 KT. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... THE BROAD UPPER TROUGH OVER THE EASTERN CONUS...ALTHOUGH WEAKENING AND REGENERATING THROUGHOUT THE PERIOD...WILL DOMINATE THE PATTERN FROM THE END OF THIS WEEK THROUGH THE START OF NEXT WEEK. SURFACE HIGH PRESSURE WILL SLIDE ACROSS THE AREA SATURDAY THEN SETTLE OFFSHORE SUNDAY INTO MONDAY. THIS WILL ALLOW A MORE SOUTHERLY LOW LEVEL COMPONENT TO PREVAIL...MAKING FOR A GRADUAL INCREASING TREND IN TEMPERATURES FROM BELOW NORMAL TO NEAR-TO-ABOVE NORMAL BY EARLY NEXT WEEK. THE PRECIPITATION FORECAST REMAINS IN FLUX AS THE MODELS HAVE NOW DELAYED THE POTENTIAL ARRIVAL OF A COLD FRONT TO LATER NEXT WEEK SO HAVE REMOVED MENTION PRECIP FOR SUNDAY AND KEPT IT IN FOR MONDAY. OTHERWISE...NO PRECIP IS EXPECTED FRI NIGHT THROUGH THE WEEKEND. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... ABUNDANT LOW LEVEL MOISTURE CONTINUES TO PLAGUE THE TERMINALS WITH A STRONG LOW LEVEL INVERSION HOLDING LOW CLOUDS IN PLACE. LIFR TO LOW END IFR CONDITIONS WILL CONTINUE INTO THE EVENING BEFORE DOWNSLOPE FLOW AND A COLD FRONT MOVES IN FROM THE WEST LEADING TO RISING CIGS AND CLOUD DISSIPATION. ONCE THE FRONT DOES ARRIVE THIS EVENING A 35 TO 40 KT LOW LEVEL JET WILL MOVE INTO THE AREA LEADING TO THE DEVELOPMENT OF WIND SHEAR THROUGH THE OVERNIGHT. MIXING WILL INCREASE WEDNESDAY MORNING WITH WIND GUSTS 20 TO 25 KT EXPECTED THROUGH AT LEAST 18Z. EXTENDED AVIATION OUTLOOK...GENERALLY VFR WEATHER IS EXPECTED TO PREVAIL. WIND SHEAR AND/OR GUSTY SURFACE WINDS WILL STILL BE A CONCERN THROUGH AT LEAST WEDNESDAY. && .MARINE... WINDS AND SEAS HAVE STEADILY COME DOWN TODAY AS LOW PRES OVER THE GULF STREAM CONTINUES TO MOVES NORTH AND NE THROUGH THE DAY...PASSING NEAR THE COAST OF NC THIS AFTERNOON. ELEVATED SEAS HAVE COME DOWN...HOWEVER THIS WILL ONLY BE TEMPORARY...AS CONDITIONS WILL CHANGE FOR THE WORSE AGAIN TONIGHT AS COLD CANADIAN HIGH PRESSURE BUILDS FROM THE PLAINS STATES. INCREASING COLD AIR ADVECTION...A TIGHTENING OF THE PRESSURE GRADIENT AND EXCELLENT MIXING OF 25-30 KT GEOSTROPHIC WINDS WILL RESULT IN SOLID SCA/S FOR THE ATLANTIC WATERS...AND A MARGINAL SCA IN CHARLESTON HARBOR. COLD AIR ADVECTION WILL PERSIST THROUGH WEDNESDAY MORNING THEN WEAKEN IN THE AFTERNOON...BEFORE INCREASING AGAIN WEDNESDAY NIGHT. AS A RESULT WE LOOK FOR ADDITIONAL SCA/S TO OCCUR DURING THAT TIME. WITH THE OFFSHORE FLOW THE SEAS NEAR THE COAST WILL BE LIMITED TO 2 OR 3 FT...BUT UP TO 4 OR 5 FT NEAR 20 NM OUT...AND AS HIGH AS 6 OR 7 FT ACROSS THE OUTER GA WATERS FROM TONIGHT THROUGH WEDNESDAY NIGHT. HIGH PRESSURE FROM THE SOUTHERN PLAINS WILL MOVE EASTWARD THURSDAY AND FRIDAY...AND EVENTUALLY THE PRESSURE GRADIENT WILL SLACKEN ENOUGH TO ALLOW FOR A GRADUAL IMPROVEMENT AS WINDS/SEAS SLOWLY FALL. SCA/S LOOK TO COME TO AN END DURING THIS TIME. THIS IS FOLLOWED BY AN EVEN MORE NOTICEABLE IMPROVEMENT TO OCCUR THIS WEEKEND AS THE HIGH SHIFTS EAST AND SE...MOVING ATOP THE LOCAL WATERS FOR SATURDAY AND SUNDAY. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jan 11, 10:49 AM EST, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 1049 AM EST TUE JAN 11 2011 GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>052-121000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT- COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY- 1049 AM EST TUE JAN 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. BLACK ICE...DEPENDING UPON THE AMOUNT OF DRYING THAT TAKES PLACE ACROSS THE AREA TODAY...AS TEMPERATURES FALL BELOW FREEZING TONIGHT THERE IS STILL THE POSSIBILITY OF PATCHY BLACK ICE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ045-121000- INLAND BERKELEY- 1049 AM EST TUE JAN 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. BLACK ICE...DEPENDING UPON THE AMOUNT OF DRYING THAT TAKES PLACE ACROSS THE AREA TODAY...AS TEMPERATURES FALL BELOW FREEZING TONIGHT THERE IS STILL THE POSSIBILITY OF PATCHY BLACK ICE. LAKE WINDS...COLDER AIR MOVING ACROSS THE RELATIVELY WARMER WATERS OF LAKE MOULTRIE MAY REACH 20 KNOTS...AND A LAKE WIND ADVISORY MAY BE REQUIRED TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LAKE WINDS...COLDER AIR MOVING ACROSS THE RELATIVELY WARMER WATERS OF LAKE MOULTRIE MAY REACH 20 KNOTS...AND A LAKE WIND ADVISORY MAY BE REQUIRED WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-352-354-374-121000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1049 AM EST TUE JAN 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jan 11, 2:41 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
241 PM EST TUE JAN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM ICE STORM ALLENDALE 33.01N 81.31W
01/10/2011 ALLENDALE SC EMERGENCY MNGR
STORM TOTAL ICE ACCUMULATIONS OF 0.5 TO 1 INCH
THROUGHOUT THE COUNTY. NUMEROUS TREES AND POWERLINES
WERE DOWNED BY THE ICE.
&&
EVENT NUMBER CHS1100077
STLocal storm report, Jan 11, 2:42 PM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
242 PM EST TUE JAN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM ICE STORM MARTIN 33.07N 81.48W
01/10/2011 ALLENDALE SC EMERGENCY MNGR
STORM TOTAL ICE ACCUMULATION OF 1.00 INCH.
&&
EVENT NUMBER CHS1100078
STLocal storm report, Jan 11, 2:50 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
250 PM EST TUE JAN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM ICE STORM SYLVANIA 32.75N 81.64W
01/10/2011 SCREVEN GA EMERGENCY MNGR
STORM TOTAL ICE ACCUMULATION OF 0.50 TO 0.75 INCH.
NUMEROUS TREES AND POWERLINES DOWNED BY ICE THROUGHOUT
THE COUNTY.
&&
EVENT NUMBER CHS1100079
STLocal storm report, Jan 11, 3:12 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
312 PM EST TUE JAN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM ICE STORM METTER 32.40N 82.06W
01/11/2011 CANDLER GA EMERGENCY MNGR
STORM TOTAL ICE ACCUMULATION OF 0.25 TO 0.50
INCH...HIGHEST NORTHERN AND WESTERN PARTS OF THE COUNTY.
WIDESPREAD TREE DAMAGE WITH NUMEROUS TREES DOWNED BY
ICE.
&&
EVENT NUMBER CHS1100080
STLocal storm report, Jan 11, 3:20 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
320 PM EST TUE JAN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM ICE STORM METTER 32.40N 82.06W
01/10/2011 CANDLER GA EMERGENCY MNGR
STORM TOTAL ICE ACCUMULATION OF 0.25 TO 0.50
INCH...HIGHEST NORTHERN AND WESTERN PARTS OF THE COUNTY.
WIDESPREAD TREE DAMAGE WITH NUMEROUS TREES DOWNED BY
ICE.
&&
CORRECTED EVENT DATE...EVENT TIME
EVENT NUMBER CHS1100080
STLocal storm report, Jan 11, 3:23 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
323 PM EST TUE JAN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM ICE STORM STATESBORO 32.45N 81.78W
01/10/2011 BULLOCH GA EMERGENCY MNGR
STORM TOTAL ICE ACCUMULATION OF 0.25 TO 0.50
INCH...HIGHEST NORTHERN PART OF THE COUNTY. WIDESPREAD
TREE DAMAGE REPORTED. DOWNED TREES HAD TO BE REMOVED
FROM OVER 40 ROADWAYS THROUGHOUT THE COUNTY.
&&
EVENT NUMBER CHS1100081
STThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 10:19 PM EST | Small Craft Advisory | CHS | 7 hr | |
| Jan 11, 3:01 AM EST | Marine Dense Fog Advisory | CHS | 4 hr | |
| Jan 11, 4:03 PM EST | Lake Wind Advisory | CHS | Berkeley | 30 hr |
Nearby
Small Craft Advisories in Georgia, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.